Thunderstorm Wind, Darke
- When
- May 23, 11:45 PM EST to 11:55 PM EST
- Where
- Darke County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -84.600
Numerous trees were knocked down.
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 23, 8:00 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 900 PM EDT SUN MAY 23 2004 .DISCUSSION... EXTENT OF LINE OF SHOWERS/THUNDERSTORMS MOVING ACROSS INDIANA REMAINS LIMITED ALONG THE SOUTHERN EDGE. WITH SURFACE BASED INSTABILITIES NOW DROPPING OFF...WILL GO AHEAD AND TRIM BACK POPS SOME ACROSS INDIANA COUNTIES. WILL ALSO REMOVE POPS FOR TONIGHT ACROSS THE PMH AREA. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 503 AM EDT SUN MAY 23 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-231102- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 503 AM EDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL OCCUR FROM TIME TO TIME. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
INZ050-058-059-066-073-074-OHZ034-035-042-043-051-060-061-070-071- 077-240330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1057 PM EDT SUN MAY 23 2004 THE TORNADO WATCH THAT WAS IN EFFECT FOR PARTS OF EASTERN INDIANA HAS BEEN REPLACED BY A SEVERE THUNDERSTORM WATCH THAT ALSO NOW INCLUDES FAR WESTERN OHIO. THE FOLLOWING COUNTIES ARE INCLUDED IN SEVERE THUNDERSTORM WATCH NUMBER 269. IN INDIANA... WAYNE...FAYETTE...UNION...FRANKLIN...RIPLEY AND DEARBORN. IN OHIO... MERCER...AUGLAIZE...SHELBY...DARKE...MIAMI...PREBLE...MONTGOMERY... BUTLER...WARREN AND HAMILTON.
The Cincinnati radar (KILN), 105 km away, was scanning. The volume nearest the first event began at 04:44 UTC.
8 thunderstorm wind. Local standard time, as filed.
Numerous trees were knocked down.
Trees and powerlines were downed.
Trees were downed.
Trees were knocked down.
A couple of trees were downed.
Trees were downed.
Large limbs were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400983, 5400984, 5400985, 5400986, 5401524, 5401063, 5401525, 5401526.